MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INCEPTA? ICD; IMPLANTABLE PACEMAKER

BOSTON SCIENTIFIC CORPORATION INCEPTA? ICD; IMPLANTABLE PACEMAKER
Model Number E161
Medical Device Problem Codes High impedance (1291); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If pertinent information is provided in the future, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) delivered three inappropriate shocks.Technical services (ts) suspected the shocks were due to atrial fibrillation (af) with rapid ventricular response (rvr).However, this was unable to be confirmed as the device reached elective replacement indicator (eri) and battery capacity depleted (bcd).The device has implanted for 10+ years and expectations for longevity have been met.Also, there was a slight gradual rise of shock impedance from 55 to 65 ohms.This implantable cardioverter defibrillator (icd) was explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product was explanted and was not returned.As such, physical analysis has not been conducted in our laboratory.As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Labeling review information confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A risk review was completed and confirmed that the event of inappropriate shock was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on a thorough review of the reported complaint, the conclusion code unable to exclude device problem was assigned, because the reported observations were traced to the device, but a specific cause could not be determined.
 
Event or Problem Description

Brand Name
INCEPTA? ICD
Common Device Name
IMPLANTABLE PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key23380020
Report Number2124215-2025-76483
Device Sequence Number18358779
Product Code LWP
UDI-Device Identifier00802526480768
UDI-Public(01)00802526480768(17)140922
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/22/2014
Device Model NumberE161
Device Catalogue NumberE161
Device Lot Number103065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date03/02/2026
Date Device Manufactured09/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale